Alert archive / New Jersey / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Philadelphia/Mount Holly

April 7, 20107 counties in Pennsylvania; 16 counties in New Jersey

NWS Philadelphia/Mount Holly issued this red flag warning at Apr 7, 2010, 4:02 AM EDT for 7 counties in Pennsylvania; 16 counties in New Jersey. It took effect at Apr 7, 2010, 11:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2010, 4:02 AM EDT (08:02 UTC)
In effect from
Apr 7, 2010, 11:00 AM EDT
Expired
Apr 7, 2010, 8:56 PM EDT
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly
All 23 counties

Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-682 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WWUS81 KPHI 070802
RFWPHI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 AM EDT WED APR 7 2010

...AN ENHANCED FIRE GROWTH POTENTIAL WILL OCCUR WEDNESDAY
AFTERNOON...

.GUSTY WINDS WILL COMBINE WITH DRY FUELS AND LOW HUMIDITIES
WEDNESDAY AFTERNOON.

NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-067>071-
071800-
/O.UPG.KPHI.FW.A.0002.100407T1600Z-100407T2200Z/
/O.NEW.KPHI.FW.W.0002.100407T1500Z-100407T2300Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
402 AM EDT WED APR 7 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DEWPOINT TEMPERATURES ALONG WITH RELATIVE HUMIDITIES WILL BE ON
THE DECREASE THIS AFTERNOON AS STRONG GUSTY WINDS FROM ALOFT MIX
DOWN TO THE SURFACE. THESE WINDS WILL GUST FREQUENTLY TO 20 TO 25
MILES PER HOUR DURING A PROLONGED PERIOD THIS AFTERNOON. 

WITH VERY DRY FUELS CURRENTLY IN PLACE, THE COMBINATION OF THE
STRONG GUSTY WINDS AND RELATIVE HUMIDITIES GREATLY INCREASE THE
POTENTIAL FOR RAPID FIRE SPREAD

&&|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HEAVENER
4 follow-up statements
042 
WWUS81 KPHI 071851
RFWPHI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
251 PM EDT WED APR 7 2010

...AN ENHANCED FIRE GROWTH POTENTIAL WILL OCCUR WEDNESDAY
AFTERNOON...

.GUSTY WINDS WILL COMBINE WITH DRY FUELS AND LOW HUMIDITIES
WEDNESDAY AFTERNOON.

NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-067>071-
072300-
/O.CON.KPHI.FW.W.0002.000000T0000Z-100407T2300Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
251 PM EDT WED APR 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

DRY AND BREEZY CONDITIONS WILL CONTINUE THIS AFTERNOON ACROSS MUCH
THE AREA. WINDS WILL GUST FREQUENTLY TO 20 TO 25 MILES PER HOUR
DURING A PROLONGED PERIOD THIS AFTERNOON, AND RELATIVE HUMIDITIES
WILL REMAIN BELOW 30 PERCENT.

WITH VERY DRY FUELS CURRENTLY IN PLACE... THE COMBINATION OF THE
STRONG GUSTY WINDS AND RELATIVE HUMIDITIES GREATLY INCREASE THE
POTENTIAL FOR RAPID FIRE SPREAD

&&|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROBERTSON
819 
WWUS81 KPHI 071857 CCA
RFWPHI

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EDT WED APR 7 2010

...AN ENHANCED FIRE GROWTH POTENTIAL WILL OCCUR WEDNESDAY
AFTERNOON...

.GUSTY WINDS WILL COMBINE WITH DRY FUELS AND LOW HUMIDITIES
WEDNESDAY AFTERNOON.

NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-067>071-
072300-
/O.COR.KPHI.FW.W.0002.000000T0000Z-100407T2300Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
257 PM EDT WED APR 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

DRY AND BREEZY CONDITIONS WILL CONTINUE THIS AFTERNOON ACROSS THE
AREA. WINDS WILL GUST FREQUENTLY TO 20 TO 25 MILES PER HOUR DURING
A PROLONGED PERIOD THIS AFTERNOON, AND RELATIVE HUMIDITIES WILL
REMAIN BELOW 30 PERCENT.

WITH VERY DRY FUELS CURRENTLY IN PLACE... THE COMBINATION OF THE
STRONG GUSTY WINDS AND RELATIVE HUMIDITIES GREATLY INCREASE THE
POTENTIAL FOR RAPID FIRE SPREAD

&&|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROBERTSON
706 
WWUS81 KPHI 072205
RFWPHI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 PM EDT WED APR 7 2010

...AN ENHANCED FIRE GROWTH POTENTIAL WILL OCCUR WEDNESDAY
AFTERNOON...

.GUSTY WINDS WILL COMBINE WITH DRY FUELS AND LOW HUMIDITIES
WEDNESDAY AFTERNOON AND EVENING.

NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-067>071-
080200-
/O.EXT.KPHI.FW.W.0002.000000T0000Z-100408T0200Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
605 PM EDT WED APR 7 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

DRY AND BREEZY CONDITIONS WILL CONTINUE THIS AFTERNOON AND EVENING
ACROSS THE AREA. WINDS WILL GUST FREQUENTLY TO 20 TO 25 MILES
PER HOUR DURING A PROLONGED PERIOD THIS AFTERNOON AND EVENING...
AND RELATIVE HUMIDITIES WILL REMAIN BELOW 30 PERCENT.

WITH VERY DRY FUELS CURRENTLY IN PLACE... THE COMBINATION OF THE
STRONG GUSTY WINDS AND RELATIVE HUMIDITIES GREATLY INCREASE THE
POTENTIAL FOR RAPID FIRE SPREAD

&&|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ROBERTSON
056 
WWUS81 KPHI 080056
RFWPHI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT WED APR 7 2010

NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-067>071-
080200-
/O.CAN.KPHI.FW.W.0002.000000T0000Z-100408T0200Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
856 PM EDT WED APR 7 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE RED
FLAG WARNING. 

WITH THE LOSS OF DAYTIME HEATING AND THE ENHANCED MIXING FROM ALOFT,
TODAYS WINDS HAVE GREATLY ABATED. THIS TREND WILL CONTINUE THROUGH
THE REMAINDER OF THE EVENING AND OVERNIGHT HOURS AS RELATIVE
HUMIDITY VALUES SPEEDILY INCREASE AS WELL...THE THREAT FOR RAPID
FIRE GROWTH HAS ENDED.

FUEL MOISTURE VALUES WILL STILL REMAIN VERY LOW TONIGHT THROUGH
THURSDAY BEFORE A STRONG COLD FRONT PASSES THROUGH THE REGION
LATER ON THURSDAY PROVIDING A CHANCE OF PRECIPITATION. THURSDAYS
FIRE WEATHER CONCERNS WILL BE CLOSELY MONITORED AS THE ENHANCED
THREAT FOR FIRE GROWTH WILL CONTINUE.

$$

HEAVENER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:52 AM EDT, 10 minutes earlier.

Area forecast discussion, Apr 7, 3:52 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EDT WED APR 7 2010

.SYNOPSIS...
BERMUDA HIGH PRESSURE SOUTH OF THE REGION WILL CONTINUE ITS
INFLUENCE THROUGH THURSDAY. A SLOW MOVING COLD FRONT IS EXPECTED TO
CROSS THE REGION LATER ON THURSDAY WITH HIGH PRESSURE MOVING IN
BEHIND IT FOR FRIDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
WITH THE BERMUDA HIGH PRESSURE STILL FIRMLY ENTRENCHED OVER THE
EASTERN SEABOARD WE WILL SEE ANOTHER SUMMER LIKE DAY ACROSS OUR CWA
ON WEDNESDAY. MODEL 1000 TO 850H THICKNESSES DO SHOW A DECREASE
DURING THE DAY ON WEDNESDAY OF ABOUT 10DM FROM TUESDAY, BUT WITH THE
STAUNCH LLJ PERSISTING AND AN IDENTICAL AIR MASS IN PLACE WE WILL
ONCE MORE SEE DAYTIME HIGHS CLIMB INTO THE MID TO UPPER 80S IN MOST
LOCALES WITH EVEN A FEW 90F READINGS ALONG THE COASTAL PLAIN.

THE ECMWF AND CANADIAN ARE SHOWING A VERY WEAK SURFACE TROUGH AXIS
PUSH THROUGH, MAINLY CAUSED BY THE INTENSE HEATING, WHICH WOULD
EXPLAIN THE DECREASING THICKNESSES. STILL THERE WILL BE VERY
LITTLE CLOUD COVER THIS MORNING AND A VERY DRY GROUND AIDING IN
CLIMBING AFTERNOON TEMPERATURES. MODEL FORECAST SOUNDINGS HAVE
MOST OF THE REGION GOING SUPERADIABATIC FOR A TIME THIS AFTERNOON
WITH AMPLE MIXING TAKING PLACE AND LOTS OF DRY AIR TO PULL DOWN.
DUE TO THE ABOVE, A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OUR
NEW JERSEY AND PENNSYLVANIA COUNTIES FOR WEDNESDAY AFTERNOON. SEE
THE FIRE WEATHER SECTION FOR MORE DETAILS.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
BERMUDA HIGH STILL HOLDING TIGHT ONTO THE REGION FOR THE FIRST
HALF OF THURSDAY, BUT THEN WE SLOWLY SEE A CHANGE OCCURRING FROM
WEST TO EAST. A SLOW-MOVING COLD FRONT WILL BE APPROACHING FROM
THE WEST DURING THURSDAY...BUT IT SEEMS TO BE A BIT SLOWER THAN
PREVIOUS RUNS. THE EURO AND SREF WERE IN CLOSE AGREEMENT WITH THE
TIMING OF THE FROPA ON THURSDAY AND PER HPCS MDL DISCO, THESE MDLS
WERE USED FOR THE SHORT TERM. THERE IS A DECENT SHOT OF SEVERE
CONVECTION ON THURSDAY/THURSDAY EVENING AS DAYTIME HIGHS WILL ONCE
AGAIN BE WELL ABOVE NORMAL, ALTHOUGH NOT AS WARM AS ON WEDNESDAY.
INCREASING SHEAR AND CAPE INDICIES INDICATE THE POSSIBILITY OF
DAMAGING WINDS AND HAIL ON THURSDAY, HOWEVER, WE NEED TO HAVE OUR
DEWPOINT TEMPERATURES REBOUND NICELY IN THE MID TO UPPER 50S ON
THURSDAY FOR SAID CONVECTION TO COME TO FRUITION. WE CONTINUE THE
CURRENT WORDING IN OUR HWO FOR THE INCREASED THREAT OF SEVERE
CONVECTIVE WEATHER ON THURSDAY.

ONCE THE FRONT MOVES THROUGH EARLY ON FRIDAY MORNING WE SEE
ANOTHER DECENT SHOT OF HEAVY PRECIPITATION ASSOCIATED WITH THE
ADVANCEMENT OF THE MID-LEVEL CLOSED LOW. WINDS SWING AROUND TO THE
WEST NORTHWEST AND A DRYING TREND WILL CONTINUE THROUGHOUT THE DAY
ON FRIDAY. TEMPERATURES WILL ALSO TAKE A HIT ON FRIDAY WITH THE
COOLER WESTERLY FLOW... DAYTIME HIGHS SHOULD END UP AROUND NORMAL
WITH CLEARING SKIES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THIS EXTENDD PD IS ONE OF THE QUIETEST IN MY RECENT MEMORY.  HIGH
PRESSURE BUILD IN BEHIND THE DEPARTING CDFNT AND IS OVER THE REGION
INTO THE MIDDLE OF NEXT WEEK.  DRY WX WITH TEMPS STARTING OUT AROUND
NORMAL THEN WARMING TO ABOVE SEASONAL TEMPS CAN BE EXPECTED.  A WK
CDFNT IS FCST TO CROSS N OF THE REGION SUNDAY AFTN/EVENING AND
SHOULD BRING NOTHING MORE THAN AN INCREASE IN CLOUDS.  THE PRECIP
SHOULD STAY WELL TO  THE N.  THE RIDGE REESTABLISHES ITSELF LATER
MONDAY INTO WEDNESDAY.  THE GFS, INEXPLICABLY TRIES TO DEVELOP SOME
LIGHT PRECIP CLOSE TO THE CENTER OF THE HIGH ON MONDAY/NIGHT TUESDAY,
BUT THIS ASPECT IS BEING IGNORED ATTM. THE LATEST ECMWF (06/12Z)
SUPPORTS A DRY FCST THROUGH THE PD, AND DON'T SEE ANY CONVINCING
REASON TO DEVIATE.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD, WITH ONLY CIRRUS
AT THE TAF SITES. THERE HAS BEEN ENOUGH OF A SOUTHWEST WIND  TO
PREVENT ANY VISIBILITY RESTRICTIONS FROM DEVELOPING TOWARD MORNING.
WE HAVE EVEN SEEN SOME TEMPERATURE JUMPS WHERE THE WINDS HAVE
RECOUPLED.

VERY DRY AIR MASS IN PLACE OVER THE TAF SITES, SO PRETTY MUCH CIRRUS
OR NOTHING AT ALL THROUGH THE DAY. WINDS WILL START MIXING LATE THIS
MORNING, BUT THE TAF SITES ARE FORECAST TO BE BETWEEN TWO LOW
LEVEL JET CORES (ONE NOW AND ANOTHER TONIGHT), SO PEAK GUSTS SHOULD
REACH 20 TO 25 KTS. THE GRADIENT WIND IS EXPECTED TO BE SOUTHWEST
AND WITH ABOUT 25 KNOTS OF WIND BETWEEN THE SURFACE AND 850MB,
BOTH SHOULD PREVENT THE SEA BREEZE FROM MAKING IT TO MOST OF THE TAF
SITES. OUR HIGH RESOLUTION MODEL BRINGS THE SEA BREEZE INTO KACY AT
ABOUT 23Z, THE CURRENT TAF SUGGESTS A SLIGHT WIND DIRECTION SHIFT,
WE WILL AMEND KACY AND KMIV WITH THE 09Z KPHL TAF TO SHOW A STRONGER
WIND DIRECTION SHIFT. WINDS ARE FORECAST TO DECOUPLE WEDNESDAY NIGHT
IN SPITE OF THE NEXT LOW LEVEL JET AND NO GUSTS WILL BE CARRIED PAST
23Z. NO VSBY RESTRICTIONS ARE EXPECTED THROUGH THE EVENING AND WITH
THAT LOW LEVEL JET TONIGHT, AM INCLINED TO THINK THIS WOULD BE TRUE
THROUGH THE NIGHT.

OUTLOOK...
A COLD FRONT FROM THE WEST IS FORECAST TO ARRIVE ON THURSDAY NIGHT.
AS A RESULT, WE MAY SEE SOME SHOWERS AND THUNDERSTORMS FROM LATE
THURSDAY INTO EARLY FRIDAY. HIGH PRESSURE AND DRY WEATHER SHOULD
FOLLOW FOR LATE FRIDAY AND FOR THE WEEKEND.

&&

.MARINE...
BERMUDA HIGH PRESSURE IS FORECAST TO INFLUENCE OUR REGION INTO
THURSDAY. THE WIND WILL BE MAINLY FROM THE SOUTHWEST THROUGH
WEDNESDAY NIGHT, THEN IT SHOULD BECOME MORE SOUTHERLY FOR THURSDAY.
WHILE THE WIND MAY BECOME GUSTY OVER LAND DURING THE DAYLIGHT HOURS,
THERE SHOULD BE FEW IF ANY GUSTS OVER THE WATER, BEING THAT THE
WATER TEMPERATURE REMAINS QUITE COOL (AROUND 50 DEGREES OR SO).

A COLD FRONT FROM THE WEST IS EXPECTED TO ARRIVE ON THURSDAY NIGHT.
AS IT APPROACHES, WE MAY BEGIN TO EXPERIENCE ISOLATED GUSTS TO 25
KNOTS OVER THE WATER FROM LATE THURSDAY INTO THURSDAY NIGHT. WITH
THE SOUTHERLY FLOW, WAVES ON THE OCEAN MAY BUILD TO 5 OR 6 FEET
DURING THAT TIME FRAME AND A SMALL CRAFT ADVISORY MAY BE NEEDED.

THE FRONT SHOULD PASS FARTHER OFF THE COAST ON FRIDAY. WE SEEM TO
HAVE A BETTER CHANCE OF EXPERIENCING GUSTS IN THE 25 KNOTS RANGE ON
FRIDAY NIGHT, AS COOL AIR BEGINS TO WORK ITS WAY OVER THE WATER.

HIGH PRESSURE IS ANTICIPATED TO FOLLOW FOR THE WEEKEND, WITH WIND
GUSTS AND OCEAN WAVE HEIGHTS FALLING BELOW SMALL CRAFT ADVISORY
CRITERIA.

&&

.FIRE WEATHER...
FOR WEDNESDAY, WINDS ARE FORECAST TO BECOME GUSTY BY AFTERNOON AS
THE SOUTHWEST OR WEST-SOUTHWEST FLOW RESPONDS TO THE INCREASED
GRADIENT. ENHANCED BOUNDARY LAYER MIXING WILL HELP TO AIDE THE
DRYING OF OUR SURFACE LAYER AS DEWPOINTS AND RHS DECREASE. WIND
GUSTS SHOULD BE AT OR OVER 20 MILES AN HOUR FOR MOST SPOTS DURING
THE AFTERNOON HOURS. FUELS WILL CONTINUE TO BE VERY DRY AND THERE
IS NO PRECIPITATION EXPECTED ON WEDNESDAY TO INCREASE THE FUELS,
THEREFORE WE HAVE ISSUED A RED FLAG WARNING FOR ALL OUR
PENNSYLVANIA AND NEW JERSEY COUNTIES, EXCEPT THE IMMEDIATE
COASTAL REGIONS, FROM 15Z TO 23Z WEDNESDAY.

WE WILL CONTINUE TO MENTION OUR DELMARVA COUNTIES IN OUR HWO/SPS
PRODUCTS AND HAVE LATER SHIFTS REASSESS THE CONCERNS. RELATIVE
HUMIDITIES DID NOT FALL INTO OUR RFW CRTIERIA IN THESE LOCATIONS.

&&

.CLIMATE...
SOME RECORD HIGHS MAY FALL OVER THE NEXT COUPLE OF DAYS, ESPECIALLY
SOME OF THE "CHEAPER" LOWER ONES. TODAY AND WEDNESDAY WILL VIE FOR
THE WARMEST DAY....WITH WEDNESDAY PROBABLY WINNING SLIGHTLY.
RECORD HIGHS ARE GENERALLY HIGHER ON WEDNESDAY. THE 90F ON APRIL
7TH IS THE EARLIEST 90 FOR PHL. ONE OF THESE AFTERNOONS, THE OFF
THE DELAWARE RIVER WIND MIGHT KEEP PHL INTL LOWER THAN SURROUNDING
SITES.

RECORD HIGHS FOR THE NEXT THREE DAYS...

          TODAY        THURSDAY
ACY       84 IN 1991   87 IN 1991
PHL       90 IN 1929   90 IN 1929

ILG       87 IN 1929   87 IN 1929
ABE       88 IN 1929   90 IN 1929

TTN       88 IN 1929   87 IN 1991
GED       81 IN 1954   84 IN 1959

RDG       88 IN 1929   88 IN 1929
MPO       85 IN 1929   80 IN 1929

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR PAZ054-055-060>062-067>071.
NJ...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
     EVENING FOR NJZ001-007>010-012-013-015>023-027.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER/
LONG TERM...NIERENBERG
AVIATION...GIGI/IOVINO
MARINE...GIGI/IOVINO
FIRE WEATHER...HEAVENER
CLIMATE...
Hazardous weather outlook, Apr 6, 3:30 PM EDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT TUE APR 6 2010

NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-067>071-071930-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
330 PM EDT TUE APR 6 2010

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

THE FIRE SPREAD POTENTIAL WILL BE ELEVATED WEDNESDAY AFTERNOON,
AS WINDS WILL BE GUSTY, HUMIDITIES WILL BE LOW, AND FUELS WILL BE
DRY. THERE IS ANOTHER CHANCE OF REACHING RED FLAG WARNING CRITERIA
WEDNESDAY AFTERNOON. ALSO...STRONG TO POSSIBLY SEVERE
THUNDERSTORMS MIGHT OCCUR LATE IN THE DAY THURSDAY OR THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ014-024>026-071930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-EASTERN MONMOUTH-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
330 PM EDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE FIRE SPREAD POTENTIAL WILL BE ELEVATED WEDNESDAY AFTERNOON, AS
WINDS WILL BE GUSTY, HUMIDITIES WILL BE LOW, AND FUELS WILL BE
DRY. ALSO...STRONG TO POSSIBLY SEVERE THUNDERSTORMS MIGHT OCCUR
LATE IN THE DAY THURSDAY OR THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-071930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
330 PM EDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MIGHT OCCUR LATE IN THE
DAY THURSDAY OR THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 6:29 AM EDTSmall Craft AdvisoryPHI4 hr
Apr 7, 2:50 PM EDTSmall Craft AdvisoryPHI3 days

Nearby

Red Flag Warnings in New Jersey, 2010Red Flag Warnings in Pennsylvania, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.